Medicine

Last updated on: October 31st, 2020

Too High

1

View details

A 61-year-old African-American woman is brought in with nausea, vomiting, and confusion for 3 days, which have markedly worsened today. There was no history of fever, headache, trauma, or urinary or bowel symptoms.


She was in apparent good health prior to this, with her only comorbidity being type 2 diabetes mellitus for 5 years. This was well controlled on metformin 850 mg bd. She is not on any other medications, including over-the-counter drugs, supplements, or herbal medications. She does not smoke and stopped consuming alcohol following her diagnosis of diabetes.


A random capillary glucose is 100 mg/dL. A full blood count, liver profile, serum amylase and lipase levels, urinalysis, ECG, chest x-rays, and a non-contrast CT brain are all normal.


Want to continue playing?

Subscribe to Clinical Odyssey today.
  • Enjoy unlimited access to 600+ learning modules.
  • Safely improve your skills, anytime and anywhere.
  • Get answers to your follow-up questions from practicing physicians.
Learn more ➜